MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-7-80-PTX
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k)#: p100022/s001.The ziv6-35-125-7-80-ptx stent of lot number c1157825 was implanted in the patient, therefore is not available for evaluation.With the information provided a document based investigation was carried out.Images were provided to support the complaint investigation and the following comments were provided by the independent reviewer: ¿findings: two photographs of an angiography monitor are provided a long with the complaint report.The photographs are of the same image with one zoomed in; the images show a still fluoroscopic image of the left sfa stents; a balloon catheter represents the 6x80mm balloon mentioned by the report; calibrating from this, the superior stent measured 69mm and the inferior stent 65mm; the subtle increased density of the mid and proximal segments of each stent was consistent with stent compression.Impression: the stents were implanted with approximately 15mm compression; significant findings relative to the patient's anatomy were not observed; significant findings relative to the disease state were not observed; significant findings relative to the use of the device were observed.The stents were implanted in compression; significant findings relative to the design or performance of the device were not observed; cause of adverse events was not observed.¿ the customer complaint can be confirmed as the stents were compressed.According to the imaging review, the stents were implanted with approximately 15mm compression.It is known that both stents were 80mm in length; however, as per the imaging, the superior stent measured 69mm and the inferior stent measured 65mm upon implantation.Additional information regarding the procedure was requested, however no information has been received to date.Based on the imaging review, the stents were implanted in longitudinal compression, however the cause of adverse events was not observed from the provided images.It is possible that patient anatomy (tortuous/severe calcification) caused or contributed to the event; however as no other details were provided, a definitive root cause of this event cannot be determined and no other comments can be made.It can be noted that the following is stated in the instructions for use: 'the zilver ptx drug-eluting peripheral stent is designed not to shorten upon deployment.Bench testing has shown that on average, the stent length increases from pre-deployment to post-deployment by approximately 2.5%'.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1157825.According to information provided, the results turned out well and the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "the doctor mentioned that the zilver ptx stents shortened, he placed a 6.0.X 80mm pta balloon, it shows the shortening.Other than the shortening the results turned out well." two zilver ptx stents of different lots are reported to be involved in this event.Reference also report # 3001845648-2016-00229.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5909809
Report Number3001845648-2016-00230
Device Sequence Number10845323
Product Code NIU
UDI-Device Identifier10827002248950
UDI-Public(01)10827002248950(17)160819(10)C1157825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-7-80-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2016
Initial Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1